Conference Program

Time Day 1, June 26th Day 2, June 27th Day 3, June 28th
08:00 Registration
09:00 Welcome
15 minutes
Invited speeches from industry
60 minutes
Panel
60 minutes
09:15 Cyrus Shahabi keynote
75 minutes
09:30
09:45
10:00 Coffee break
15 minutes
Coffee break
30 minutes
10:15 Session 4
75 minutes
10:30 Coffee break
30 minutes
Session 7
100 minutes
10:45
11:00 Session 1
75 minutes
11:15
11:30 Coffee break
30 minutes
11:45
12:00 Session 5
40 minutes
12:15 Lunch
60 minutes
Lunch
60 minutes
12:30
12:45 Lunch
60 minutes
13:00
13:15 Advanced Seminar 1
60 minutes
Advanced Seminar 3
60 minutes
13:30
13:45 Advanced Seminar 2
60 minutes
14:00
14:15 Coffee break
30 minutes
Coffee break
30 minutes
14:30
14:45 Session 2
75 minutes
Coffee break
30 minutes
Session 8
75 minutes
15:00
15:15 Session 6
75 minutes
15:30
15:45
16:00 Coffee break
30 minutes
Coffee break
30 minutes
16:15
16:30 Session 3
75 minutes
Coffee break
15 minutes
Session 9
40 minutes
16:45 Demo
75 minutes
17:00
17:15
17:30
17:45
19:00 Reception Dinner & MDM awards

Program Outline

Day 1, June 26th

09:00 - 09:15 Welcome
09:15 - 10:30 Cyrus Shahabi keynote
10:30 - 11:00 Coffee break
11:00 - 12:15 Session 1
12:15 - 13:15 Lunch
13:15 - 14:15 Advanced Seminar 1
14:15 - 14:45 Coffee break
14:45 - 16:00 Session 2
16:00 - 16:30 Coffee break
16:30 - 17:45 Session 3
19:00 - Reception

Day 2, June 27th

09:00 - 10:00 Invited speeches from industry
10:00 - 10:15 Coffee break
10:15 - 11:30 Session 4
11:30 - 12:00 Coffee break
12:00 - 12:45 Session 5
12:45 - 13:45 Lunch
13:45 - 14:45 Advanced Seminar 2
14:45 - 15:15 Coffee break
15:15 - 16:30 Session 6
16:30 - 16:45 Coffee break
16:45 - 18:00 Demo
19:00 - Dinner & MDM awards

Day 3, June 28th

09:00 - 10:00 Panel
10:00 - 10:30 Coffee break
10:30 - 12:15 Session 7
12:15 - 13:15 Lunch
13:15 - 14:15 Advanced Seminar 3
14:15 - 14:45 Coffee break
14:45 - 16:00 Session 8
16:00 - 16:30 Coffee break
16:30 - 17:15 Session 9


Social Programme

The social programme includes events for the conference participants as well as accompanying guests, please read below for whom the events apply. The events are booked at the time of registration.
The social programme include:

Reception in Comwell Hvide Hus, Aalborg

Tuesday, June 26, at 7pm

The reception will be held in Comwell Hvide Hus, which is also the venue for the congress. Appetizers and a beverage will be served. Enjoy some hours networking with your colleagues from around the world.

Included in the registration fee.
Accompanying person DKK 200

Conference dinner at the Musikkens Hus (House of Music)

Wednesday, June 27, at 7pm

Musikkens Hus is situated by the newly refurbished waterfront in Aalborg and it has already become a beacon for Aalborg and North Denmark’s new astonishing landmark.

Musikkens Hus hosts of concerts, artistic growth and simultaneously provide the perfect and unique educational and rehearsal setting for Aalborg Symphony Orchestra, the Jutland Academy of Music and Aalborg University. COOP HIMMELB(L)AU with Professor Wolf D. Prix as head of the project built Musikkens Hus in high architectural quality.
We are delighted to offer all participants and accompanying persons the city of Aalborg in these incredible surroundings. Appetizers and beverages will be served.

Included in the registration fee.
Accompanying person DKK 800.

Keynote

Inference of Social Relationships from Location Data


Abstract

For decades, social scientists have been studying people’s social behaviors by utilizing sparse datasets obtained by observations and surveys. These studies received a major boost in the past decade due to the availability of web data (e.g., social networks, blogs and review web sites). However, due to the nature of the utilized dataset, these studies were confined to behaviors that were observed mostly in the virtual world. Differing from all the earlier work, here, we aim to study social behaviors by observing people’s behaviors in the real world. This is now possible due to the availability of large high-resolution spatiotemporal location data collected by GPS-enabled mobile devices through mobile apps (Google’s Map/Navigation/Search/Chrome, Facebook, Foursquare, WhatsApp, Twitter) or through online services, such as geo-tagged contents (tweets from Twitter, pictures from Instagram, Flickr or Google+ Photo), etc.

In particular, we focus on inferring pair-wise strength as the strength of social connections between a pair of users by utilizing the available high-fidelity location data representing people’s movements. Finally, we argue that due to the sensitivity of location data and user privacy concerns, these inferences cannot be largely carried out on individually contributed data without privacy guarantees. Hence, we discuss open problems in protecting individuals’ location information while enabling these inference analyses.


Bio

Cyrus Shahabi is a Professor of Computer Science, Electrical Engineering and Spatial Sciences, and the chair of the Computer Science Department. He is also the Director of the Data Science Institute (DSI) and the Informatics Program at USC’s Viterbi School of Engineering. He was the CTO and co-founder of a USC spin-off, Geosemble Technologies, which was acquired in July 2012. Since then, he founded another company, ClearPath (recently rebranded as TallyGo), focusing on predictive path-planning for car navigation systems. He received his B.S. in Computer Engineering from Sharif University of Technology in 1989 and then his M.S. and Ph.D. Degrees in Computer Science from the University of Southern California in May 1993 and August 1996, respectively. He authored two books and more than three hundred research papers in databases, GIS and multimedia with more than 12 US Patents.

Dr. Shahabi was an Associate Editor of IEEE Transactions on Parallel and Distributed Systems (TPDS) from 2004 to 2009, IEEE Transactions on Knowledge and Data Engineering (TKDE) from 2010-2013 and VLDB Journal from 2009-2015. He is currently the chair of ACM SIGSPATIAL for the 2017-2020 term and also on the editorial board of the ACM Transactions on Spatial Algorithms and Systems (TSAS) and ACM Computers in Entertainment. He is the founding chair of IEEE NetDB workshop and also the general co-chair of SSTD’15, ACM GIS 2007, 2008 and 2009. He chaired the nomination committee of ACM SIGSPATIAL for the 2011-2014 terms. In the past, he has been PC co-chair of several conferences such as APWeb+WAIM’2017, BigComp’2016, MDM’2016, DASFAA 2015, IEEE MDM 2013 and IEEE BigData 2013, and regularly serves on the program committee of major conferences such as VLDB, SIGMOD, IEEE ICDE, ACM SIGKDD, IEEE ICDM, and ACM Multimedia.

Dr. Shahabi is a fellow of IEEE, and a recipient of the ACM Distinguished Scientist award in 2009, the 2003 U.S. Presidential Early Career Awards for Scientists and Engineers (PECASE), the NSF CAREER award in 2002, and the 2001 Okawa Foundation Research Grant for Information and Telecommunications. He was also a recipient of the US Vietnam Education Foundation (VEF) faculty fellowship award in 2011 and 2012, an organizer of the 2011 National Academy of Engineering “Japan-America Frontiers of Engineering” program, an invited speaker in the 2010 National Research Council (of the National Academies) Committee on New Research Directions for the National Geospatial-Intelligence Agency, and a participant in the 2005 National Academy of Engineering “Frontiers of Engineering” program.



Invited Speeches from Industry

Chair: Hua Lu (Aalborg University)

Seamless Navigation from Outdoor to Indoor


Abstract

In today’s world mobile users expect all information to be readily available and they do not want to switch apps to get the full picture. That also applies to navigating from point A to point B no matter if they are on the outside or inside of buildings. At MapsPeople we have teamed up with Google to provide users with a seamless integration of the outdoors and the indoors. The talk will focus on how we do the integration to Google Maps, what the challenges are today and some of the possible solutions in the future.


Bio

Rasmus Steenberg Andersen is the CTO of MapsPeople.











Digitalizing Hospital Logistics


Bio

Adam Enø Jensen is the Architect of Systematic.












Sessions

[R] : Regular paper (25 min), [S] : Short paper (12.5 min), [I] : Industrial paper (20 min)

Day 1, June 26

Session 1: Trip planning

Chair: Matthias Renz (George Mason University)
11:00 - 12:15

• Elham Ahmadi and Mario Nascimento. "Optimal Meeting Points for Public Transit Users"[R]

• Dimitrios Tomaras, Vana Kalogeraki, Thomas Liebig and Dimitrios Gunopulos. "Crowd-based ecofriendly trip planning"[R]

• San Yeung, Sanjay Madria and Katrina Ward. "Ridesharing-Inspired Trip Recommendations"[S]

• Georgi Andonov and Bin Yang. "Stochastic Shortest Path Finding in Path-Centric Uncertain Road Networks"[S]


Advanced Seminar 1

Chair: Kristain Torp (Aalborg University)
13:15 - 14:15

• Sanjay K Madria. “Sensor Cloud: Sensing-as-a-Service Paradigm”


Session 2: Data Mining and Machine Learning on Mobile Data 1

Chair: Demetrios Zeinalipour (University of Cyprus)
14:45 - 16:00

• Mikkel Kjaergaard, Martin Werner, Fisayo Caleb Sangogboye and Krzysztof Arendt. "DCount - A Probabilistic Algorithm for Accurately Disaggregating Building Occupancy into Room Occupancy"[R]

• Shixin Luo, Yibin Ng, Terence Zheng Wei Lim, Cliff Choon Hua Tan, Nannan He, Giuseppe Manai and Ying Li. "Improved Localisation using Spatio-Temporal Data from Cellular Network"[R]

• Saeid Hosseini, Yuval Elovici, Hongzhi Yin, Xiaofang Zhou and Meihui Zhang. "Mining Subgraphs From Propagation Networks Through Temporal Dynamic Analysis"[R]


Session 3: Trajectory Mining 1

Chair: Maria Luisa Damiani (University of Milan)
16:30 - 17:45

• Abdullah Sawas, Abdullah Abuolaim, Mahmoud Afifi and Manos Papagelis. "Tensor Methods for Group Pattern Discovery of Pedestrian Trajectories"[R]

• Priit Järv, Tanel Tammet and Marten Tall. "Hierarchical Regions of Interest"[R]

• Robert Waury, Christian Jensen and Kristian Torp. "Adaptive Travel-Time Estimation: A Case for Custom Predicate Selection"[R]



Day 2, June 27

Session 4: Data Mining and Machine Learning on Mobile Data 2

Chair: Jianliang Xu (Hong Kong Baptist University)
10:15 - 11:30

• Constantinos Costa, Andreas Charalampous, Andreas Konstantinidis, Demetrios Zeinalipour-Yazti and Mohamed Mokbel. "Decaying Telco Big Data with Data Postdiction"[R]

• Guoqiong Liao, Shan Jiang, Zhiheng Zhou, Zhiwei Huang, Xiping Liu and Changxuan wan. "POI Recommendation of Location-Based Social Networks Using Tensor Factorization"[R]

• Tung Kieu, Bin Yang and Christian Jensen. "Outlier Detection for Multidimensional Time Series using Deep Neural Networks"[R]


Session 5: Industrial Papers

Chair: Bolong Zheng (Aalborg University)
12:00 - 12:45

• Ove Andersen and Kristian Torp. "Accurate Fuel Estimates using CAN Bus Data and 3D Maps"[I]

• Weixiong Rao. "Frequent Pattern-based Map-matching on low sampling rate taxi trajectories"[I]


Advanced Seminar 2

Chair: Simonas Šaltenis (Aalborg University)
13:45 - 14:45

• Goce Trajcevski and Peter Scheuermann. "Targets and Shapes Tracking“


Session 6: Trajectory Mining 2

Chair: Mario Nascimento (University of Alberta)
15:15 - 16:30

• Dan He, Boyu Ruan, Bolong Zheng and Xiaofang Zhou. "Origin-Destination Trajectory Diversity Analysis: Efficient Top-k Diversified Search"[R]

• Amilcar Soares Junior, Chiara Renso, Stan Matwin, Valeria Times and L.A.F. Cabral. "A semi-supervised approach for the semantic segmentation of trajectories"[R]

• Nikolaos Zygouras and Dimitrios Gunopulos. "Corridor Learning Using Individual Trajectories"[S]

• Cristian Chilipirea, Ciprian Dobre, Maarten van Steen and Mitra Baratchi. "Identifying movements in noisy crowd analytics data"[S]


Demo

16:45 - 18:00

• Thomas Frisk Olsen, Kasper Fromm Pedersen, Dennis Rasmussen and Kristian Torp. "DriveLaB: A Platform for Reducing Speeding"

• Douglas Alves Peixoto, Han Su, Hung Nguyen Quoc Viet, Bela Stantic, Bolong Zheng and Xiaofang Zhou. "Concept for Evaluation of Techniques for Trajectory Distance Measures"

• Marc Beuchert, Steffen Jensen, Omar Sheikh-Omar, Mathias Svendsen and Bin Yang. "aSTEP: aau’s Spatio-TEmporal data analytics Platform"

• Constantinos Costa, Andreas Charalampous, Andreas Konstantinidis, Demetrios Zeinalipour-Yazti and Mohamed Mokbel. "TBD-DP: Telco Big Data Visual Analytics with Data Postdiction"

• Benjamin Sliwa, Thomas Liebig, Robert Falkenberg, Johannes Pillmann and Christian Wietfeld. "Resource-efficient Transmission of Vehicular Sensor Data Using Context-aware Communication"

• Johannes Pillmann, Benjamin Sliwa and Christian Wietfeld. "The AutoMat CVIM - A Scalable Data Model for Automotive Big Data Marketplaces"

• Abdullah Sawas, Abdullah Abuolaim, Mahmoud Afifi and Manos Papagelis. "Trajectolizer: Interactive Analysis and Exploration of Trajectory Group Dynamics"

• Marileni Angelidou, Constantinos Costa, Artyom Nikitin and Demetrios Zeinalipour-Yazti. "FMS: Managing Crowdsourced Indoor Signals with the Fingerprint Management Studio"

• Xin Ding, Rui Chen, Lu Chen, Yunjun Gao and Christian Jensen. "VIPTRA: Visualization and Interactive Processing on Big Trajectory Data"

• Bulat Nasrulin, Muhammad Muzammal and Qiang Qu. "ChainMOB: Mobility Analytics on Blockchain"

• Michael Entin, Colin Heinrichs, Alan Peine, Evan Warych, Zachary Wilson, James Timmerman and Shane Cresmore. "Data Analytics for Snow Plow Trucks Fleet"



Day 3, June 28

Panel

Panel list

Rasmus S. Andersen (Mapspeople A/S, Denmark)

Christian S. Jensen (Aalborg University, Denmark)

Hua Lu (Aalborg University, Denmark)

Mohamed F. Mokbel (QCRI, Qatar and University of Minnesota, USA)

Jianliang Xu (Hong Kong Baptist University, Hong Kong)

Moderator: Demetris Zeinalipour (University of Cyprus, Cyprus)


09:00 - 10:00

• "Future Directions for Indoor Information Systems: A Panel Discussion" moderated by Demetrios Zeinalipour-Yazti


Session 7: Private Query Processing and Ride Sharing

Chair: Goce Trajcevski (Iowa State University)
10:30 - 12:15

• Ce Zhang, Cheng Xu, Jianliang Xu and Byron Choi. "Distributed kNN Query Authentication"[R]

• Farnaz Tahmasebian, Layla Pournajaf, Li Xiong, Vaidy Sunderam and Cyrus Shahabi. "RkNN Query Answering Using Private Information Retrieval"[R]

• Xun Yi, Fang-Yu Rao, Gabriel Ghinita and Elisa Bertino. "Privacy-Preserving Spatial Crowdsourcing Based on Anonymous Credentials"[R]

• Xiaoyi Fu, Ce Zhang, Jianliang Xu and Hua Lu. "Efficient Matching of Offers and Requests in Social-Aware Ridesharing"[R]


Advanced Seminar 3

Chair: Bin Yang (Aalborg University)
13:15 - 14:15

• Constantinos Costa and Demetrios Zeinalipour-Yazti."Telco Big Data: Current State & Future Directions“


Session 8: Mobile Data Processing

Chair: Lu Chen (Aalborg University)
14:45 - 16:00

• Himanshu Jethawa and Sanjay Madria. "Reputation and Credit based Incentive Mechanism For Data-centric Message Delivery in DTNs"[R]

• Yuya Sasaki, Takahiro Hara and Yoshiharu Ishikawa. "Top-k Query Processing with Replication Strategy in Mobile Ad Hoc Networks"[R]

• Garvita Bajaj and Pushpendra Singh. "Load-Balanced Task Allocation for Improved System Lifetime in Mobile Crowdsensing"[S]

• Shen Wang, Aditya Grover, Brian MacNamee, Philip Plantholt, Javier Lopez-Leones and Pablo Sanchez-Escalonilla. "ROGER: A Comprehensive On-Line Flight Efficiency Monitoring System Using ADS-B Data"[S]


Session 9: CrowdSourcing and LBSN

Chair: Sanjay Madria (Missouri S & T)
16:30 - 17:15

• Ellen Mitsopoulou, Ioannis Boutsis, Vana Kalogeraki and Jia Yuan Yu. "A Cost-aware Incentive Mechanism in Mobile Crowdsourcing Systems"[S]

• Muhammad Saleem, Felipe Soares da Costa, Peter Dolog, Panagiotis Karras, Torben Pedersen and Toon Calders. "Predicting Visitors Using Location-Based Social Networks"[S]

• Yijun Su, Xiang Li, Wei Tang, Ji Xiang and Yuanye He. "Next Check-in Location Prediction via Footprint and Friendship on Location-Based Social Networks"[S]